MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0406
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat a dural arteriovenous fistula (davf), the orbit galaxy complex xtrasoft 4mm x 6cm coil (640cx0406 / 30075872) was chosen as the first coil, as the anchoring coil.The orbit galaxy coil was placed without any issue but when the attempt was made to detach the coil with the dcs syringe at level 3, the coil did not detach.The pressure on the dcs syringe was raised to 4 and the physician thought that the coil detached and pulled the coil, but the coil was not detached, and it had to be removed using a snare device.The coil was not stretched or become entangled.It was confirmed that the coil delivery system was prepped without any difficulty or issue.It was also confirmed that the syringe pressurized as intended.The orbit galaxy coil was replaced with a competitor¿s product and the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.No visible defect/damage was noted on the product prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product is not available for the investigation.It is also unknown if the coil protruded into the parent vessel.Based on the information provided this event meets mdr reporting criteria since it required additional intervention to prevent serious injury.Product analysis cannot be conducted as the product was not available to be returned.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.A review of the manufacturing documentation associated with this lot (30075872) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The device history record (dhr) review indicates that the product was tested and inspected per established manufacturing requirements including inspection results test as per embolic col attachment pull test, embolic coil detachment pressure test, and embolic head piece attachment strength pull test.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed; the root cause of the reported detachment issue could not be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat a dural arteriovenous fistula (davf), the orbit galaxy complex xtrasoft 4mm x 6cm coil (640cx0406 / 30075872) was chosen as the first coil, as the anchoring coil.The orbit galaxy coil was placed without any issue but when the attempt was made to detach the coil with the dcs syringe at level 3, the coil did not detach.The pressure on the dcs syringe was raised to 4 and the physician thought that the coil detached and pulled the coil, but the coil was not detached, and it had to be removed using a snare device.The coil was not stretched or become entangled.It was confirmed that the coil delivery system was prepped without any difficulty or issue.It was also confirmed that the syringe pressurized as intended.The orbit galaxy coil was replaced with a competitor¿s product and the procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.No visible defect/damage was noted on the product prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product is not available for the investigation.

Brand Name
OG CMPLX XTRASOFT COIL 4X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7898333
Report Number1226348-2018-00724
Device Sequence Number1434453
Product Code KRD
UDI-Device Identifier10886704030621
UDI-Public10886704030621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number640CX0406
Device Lot Number30075872
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;